MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 4.0/12; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 4.0/12; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Model Number 367010
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Codes Hematoma (1884); Vascular Dissection (3160)
Date of Event 09/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
During the procedure, a 4.0/12 pantera leo nc balloon was requested and was given a 4.0/12 box from the shelf.The inner bag was opened, and the balloon was handed over to the physician.On use, patient consequence: stent hematoma and dissection (confirmed in ivus) as well as stent overexpansion.Patient was stable at end of procedure.After checking when writing up the report, it was detected that an nc 4.5 balloon had been scanned in the list of materials, whereas he had requested a 4.0.After the team checked the packaging in the garbage can, the balloons inner packaging was a 4.5/12 and not a 4.0 as indicated on the outer cardboard box.
 
Additional Manufacturer Narrative
The packaging of the complaint product was not returned.The corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.In addition, the two images provided by the local staff were reviewed.The technical investigation of the provided images of the cardboard box indicates a pantera leo 4.0/12 (lot 06215322, ref.(b)(4)) whereas the inner label indicates a pantera leo 4.5/12 (lot 08224156, ref.(b)(4)).Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.A different number of instruments has been manufactured in the two suspected lots.No record of a mismatch in the number of processed instruments has been documented.No reprinting of new labels and no destroying of redundant labels is recorded at final packaging for both lots.The printing of the inner label as well as the outer label is performed simultaneously in one process and cannot be mixed between two lots.Table clearing is performed in the labelling process as well as in the packaging process.The two lots have been processed with a minimum time difference of 406 days.Therefore, there could be no internal mix-up between these two lots.None of the two lots has been reworked.Both lots have been sent to the relevant hospital with at least 10 instruments.Based on the conducted investigations, no manufacturing or material related root cause could be determined.

Brand Name
PANTERA LEO 4.0/12
Common Device Name
BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key17777660
Report Number1028232-2023-04667
Device Sequence Number6669057
Product Code LOX
UDI-Device Identifier07640130415683
UDI-Public(01)07640130415683(17)2407
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K163660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number367010
Device Catalogue NumberSEE MODEL NO.
Device Lot Number06215322
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/31/2023
Initial Report FDA Received Date09/19/2023
Supplement Report FDA Received Date10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown